Im trying to cope with my boyfriends ADD but it seems like its gotten worse since hes been on meds. I think he may be abusing them because they give him energy. But theres no talking to him..how do I go about coping? Some nights he stays up till morning, or hes sweet one min and a total jerk the next. He doesn't see anything thats wrong except when I complain about him being tired or irritable he blaims it on his ADD.
I would guess that if he is abusing the meds, his prescription will soon run out and that will end that. Of course, if you and he are in college - staying up late kind of is the norm. I guess the question is - is he a jerk when he is off his meds? That would at least be somewhat understandable. But he is old enough now to have enough control that he should be able to not be a jerk.
This site has some pretty good relationship stuff dealing with AD/HD -
And you might find something helpful here - http://totallyaddconnect.com/forums/forum/parents-spouses-and-families-of-adders/relationships/
I do think that both of you really need to make sure you understand all about ADD and its effects on people. Two adult sites on ADD with lots of info are http://jeffsaddmind.com/for-first-time-visitors and
This may be way more info then you need, but at least you/he will not that you are not the only people on the planet dealing with this. Best wishes! Feel free to ask if you need any more info.
Yes I am bc he doesn't realize its really effecting his mental state & it worries me. But he says when the doc raises it to where it "helps" him he will go back to normal. My moms concerned bc she sees me stressed & him stressed bc she cares about us both..but of course I'm her child & she doesn't kno all this w the meds that's going on. The relationship is great, but since he got on his med again its been a rollar coaster & I want things back like they were.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.